Calculus of Variations and Geometric Measure Theory

N. Ansini - C. I. Zeppieri

Asymptotic analysis of non symmetric linear operators via Gamma-convergence

created by zeppieri on 18 Mar 2011
modified by ansini on 09 Sep 2012


Published Paper

Inserted: 18 mar 2011
Last Updated: 9 sep 2012

Journal: SIAM J. Math. Anal.
Volume: 44
Pages: 1617--1635
Year: 2012


We study the asymptotic behavior of a sequence of Dirichlet problems for second order linear operators in divergence form where the matrices are uniformly elliptic and possibly non symmetric. On account of the variational principle of Chercaev and Gibiansky, we are able to prove a variational characterization of the H-convergence of the sequence of matrices in terms of the Gamma-convergence of suitably associated quadratic forms.

Keywords: Gamma-convergence, linear elliptic operators, H-convergence